Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 170, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 6, 2007, 4:40 AM MDT for Dundy County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 4:40 AM MDT (10:40 UTC)
- Expired
- Aug 6, 2007, 5:23 AM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 6, 2:30 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 AM MDT MON AUG 6 2007 .DISCUSSION...THE MID/UPPER RIDGE WAS LOCATED NEAR THE ARKLATEX REGION THIS MORNING AS THE TRI-STATE AREA REMAINS ON THE FRINGE OF THE STRONGER MID/UPPER FLOW. TODAY-TONIGHT... A LARGE COMPLEX OF THUNDERSTORMS REMAINS ACROSS EAST CENTRAL COLORADO EARLY THIS MORNING LIFTING NORTHEAST ACROSS THE AREA. INITIAL ACTIVITY APPEARED TO DEVELOP ALONG NOSE OF LLJ ACROSS MUCH OF NORTHERN KANSAS...HOWEVER THIS ACTIVITY DRIFTED ENE AND DISSIPATED WHILE ANOTHER ROBUST AREA OF THUNDERSTORMS DEVELOPED FURTHER WEST ALONG EASTERN PERIPHERY OF MOIST PLUME. WILL LIKELY INSERT A MORNING MENTION BASED ON EARLY MORNING TRENDS. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON WITH CONVERGENCE IN VICINITY OF LEE TROUGH. NAM/GFS SUGGEST A WEAKER CAP TODAY COMPARED TO YESTERDAY SO WILL INCREASE POPS DURING THE AFTERNOON HOURS AS ML CAPE EXCEEDS 2000 J/KG ACROSS MUCH OF THE AREA. MON NIGHT APPEARS RATHER SIMILAR WITH DEVELOPING LLJ ACROSS SOUTHWEST KANSAS. INCREASED POPS ALONG NOSE OF LLJ AND KEPT A MENTION THROUGH THE OVERNIGHT HOURS. TUE-WED... RIDGE WILL CONTINUE SLIGHT SHIFT TO THE EAST THANKS TO A DEEP SHORTWAVE TROUGH ON THE WEST COAST. HOWEVER...THE GREAT PLAINS REMAIN UNDER SOUTHWEST FLOW FOR THIS PERIOD ALLOWING FOR CONSIDERABLE WARMING. NAM AND GFS HINT AT A COLD FRONT MOVING THROUGH THE REGION WEDNESDAY OR THURSDAY AND A SHALLOW PRE FRONTAL TROUGH TUESDAY. FOR WEDNESDAY...UPPER LEVEL JET DYNAMICS COULD HELP WITH DEVELOPMENT OF CONVECTION ALONG THE FRONT...AS ECMWF...NAM... AND GFS SHOW THE TRI STATE REGION IN THE RIGHT REAR QUADRANT OF A 250 MB JET. WITH ALL FEATURES...TIMING IS STILL SOMEWHAT UNCERTAIN...AND THUS STILL HARD TO GET TOO SPECIFIC WITH POPS. && .AVIATION...WIDELY SCATTERED THUNDERSTORMS CREATING MVFR/BRIEF IFR CONDITIONS WILL BE POSSIBLE THROUGH 14Z AT BOTH KGLD AND KMCK TERMINALS BEFORE ACTIVITY DIMINISHES/MOVES NORTHEAST AWAY FROM THE AREA. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG SFC TROUGH AXIS ACROSS WESTERN KANSAS EXTENDING NORTHEAST INTO EXTREME SOUTHWEST NEBRASKA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIREJOHNSON
Hazardous weather outlook, Aug 6, 4:10 AM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 AM MDT MON AUG 6 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 410 AM MDT MON AUG 6 2007 /510 AM CDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED MORNING THUNDERSTORMS WILL PRODUCE BRIEF GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR MORNING THUNDERSTORMS WILL BE NORTH OF INTERSTATE 70. WIDELY SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG A TROUGH OF LOW PRESSURE THIS AFTERNOON WITH A CONTINUED CHANCE OVERNIGHT. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY NORTH OF HIGHWAY 36. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:21 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 54 min |
| Aug 6, 3:51 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 39 min |
| Aug 6, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 50 min |
| Aug 6, 2:43 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Aug 6, 3:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 45 min |
| Aug 6, 4:29 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.